Alert archive / Ohio / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 304, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Sep 22, 2021, 3:12 PM EDT for Belmont County, Monroe County, Ohio; Marshall County, Wetzel County, West Virginia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2021, 3:12 PM EDT (19:12 UTC)
- Expired
- Sep 22, 2021, 3:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Belmont County, OH, Monroe County, OH, Marshall County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 111 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 2:23 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
013
WUUS51 KPBZ 221912
SVRPBZ
OHC013-111-WVC051-103-221945-
/O.NEW.KPBZ.SV.W.0304.210922T1912Z-210922T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
312 PM EDT Wed Sep 22 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Central Monroe County in east central Ohio...
Southeastern Belmont County in east central Ohio...
Northwestern Wetzel County in northern West Virginia...
Marshall County in northern West Virginia...
* Until 345 PM EDT.
* At 312 PM EDT, a severe thunderstorm was located 7 miles north of
New Martinsville, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Moundsville, New Martinsville, Bellaire, Woodsfield, Shadyside,
McMechen, Powhatan Point, Glen Dale, Benwood, Sardis, Beallsville,
and Clarington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1000 PM EDT for east central
Ohio...and northern West Virginia.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3954 8078 3956 8081 3956 8082 3958 8083
3959 8085 3960 8085 3958 8088 3961 8094
3959 8097 3971 8119 3987 8114 4006 8097
4003 8074 3968 8057 3951 8075
TIME...MOT...LOC 1912Z 204DEG 39KT 3976 8091
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
449
WWUS51 KPBZ 221933
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
333 PM EDT Wed Sep 22 2021
WVC103-221943-
/O.CAN.KPBZ.SV.W.0304.000000T0000Z-210922T1945Z/
Wetzel WV-
333 PM EDT Wed Sep 22 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WETZEL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM EDT for east central
Ohio...and northern West Virginia.
LAT...LON 3978 8089 3987 8114 4006 8097 4003 8074
3973 8060 3973 8074
TIME...MOT...LOC 1933Z 204DEG 39KT 3997 8079
$$
OHC013-111-WVC051-221945-
/O.CON.KPBZ.SV.W.0304.000000T0000Z-210922T1945Z/
Monroe OH-Belmont OH-Marshall WV-
333 PM EDT Wed Sep 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN MONROE...SOUTHEASTERN BELMONT AND MARSHALL
COUNTIES...
At 333 PM EDT, a severe thunderstorm was located over Shadyside, or
near Bellaire, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Moundsville, Bellaire, Shadyside, McMechen, Powhatan Point, Glen
Dale, Benwood, Beallsville, Clarington, Neffs, Jerusalem, and Wilson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for east central
Ohio...and northern West Virginia.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3978 8089 3987 8114 4006 8097 4003 8074
3973 8060 3973 8074
TIME...MOT...LOC 1933Z 204DEG 39KT 3997 8079
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$480
WWUS51 KPBZ 221951
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
351 PM EDT Wed Sep 22 2021
OHC013-111-WVC051-222001-
/O.EXP.KPBZ.SV.W.0304.000000T0000Z-210922T1945Z/
Monroe OH-Belmont OH-Marshall WV-
351 PM EDT Wed Sep 22 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE...
SOUTHEASTERN BELMONT AND MARSHALL COUNTIES HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
A Tornado Watch remains in effect until 1000 PM EDT for east central
Ohio...and northern West Virginia.
LAT...LON 3978 8089 3987 8114 4006 8097 4003 8074
3973 8060 3973 8074
TIME...MOT...LOC 1951Z 204DEG 39KT 4012 8070
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 1:12 PM EDT, 2 hours earlier.
Area forecast discussion, Sep 22, 1:12 PM EDT, 2 hours before
Area Forecast Discussion National Weather Service Pittsburgh PA 112 PM EDT Wed Sep 22 2021 .SYNOPSIS... A line of thunderstorms is likely this afternoon, some of which could be strong to severe with the passage of a cold front. Cool, comfortable conditions is likely to prevail starting tomorrow. && .NEAR TERM /THROUGH TONIGHT/... A jet streak and coincidental sfc frontogenesis will be responsible for ascent this afternoon and evening. Given the support lended by the jet streak, shear is expected to increase throughout the day, to 30-40kts. This, in tandem with 500-1000j/kg CAPE will contribute to the chance for severe storms to develop and organize. Given the CAPE/shear balance, BRN looks to exceed 500-1000 so a supercell structure that merges and becomes a multi- cellular line looks probable. The biggest threat is damaging wind, but isolated tornadoes could happen in any discrete cells that rotate and move more easterly than the mean flow. Flooding is not anticipated given the progressive nature of storms, but nuisance areas could see localized impacts. Cold frontal passage will occur overnight, and the chance for rain will gradually come to an end from southwest to northeast. Temperature and dewpoints will return to a comfortable autumnal value. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... By early morning Thursday, subsidence and dry advection will have put an end to widespread rain chance. Isolated rain showers are possible Thursday afternoon due to vorticity advection. In the wake of the cold front, Thursday high temperatures will likely stay several degrees below normal. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Long range ensembles indicate that high pressure early this weekend will be followed by a cold frontal passage later in the weekend which will result in precip chance. Temperature should remain seasonable for the long term. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... VFR prevails at most sites this early-afternoon as the area remains in a dry slot ahead of an approaching low pressure system and associated cold front. Degradation is expected later this afternoon as showers and thunderstorms along/near the front move through forecast terminals, most likely in the range from 21z to 01z, and perhaps a couple hours earlier for ZZV. Included TEMPO mention in the TAF package for most likely timing of the thunderstorms. Wind will shift to SW/WSW behind the cold front and cigs are expected to improve back to MVFR heights through the overnight. .Outlook... Restrictions are likely to lift Thursday with subsidence and dry advection. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Sep 22, 2:23 PM EDT, 49 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 223 PM EDT Wed Sep 22 2021 OHZ039-048-057-058-068-WVZ511>514-231830- Tuscarawas-Coshocton-Muskingum-Guernsey-Noble-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 223 PM EDT Wed Sep 22 2021 This Hazardous Weather Outlook is for east central Ohio and northern West Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ040-041-049-050-059-069-PAZ007>009-013>016-020>023-029-031- 073>076-WVZ001>004-012-021-509-510-231830- Carroll-Columbiana-Harrison-Jefferson OH-Belmont-Monroe-Mercer- Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston- 223 PM EDT Wed Sep 22 2021 ...TORNADO WATCH 510 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 2:48 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 27 min |
| Sep 22, 3:04 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Guernsey, Harrison, Noble, Tuscarawas | 26 min |
| Sep 22, 3:28 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Jefferson | 32 min |
| Sep 22, 3:43 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Harrison, Jefferson | 16 min |
| Sep 22, 4:01 PM EDT | Special Weather Statement | PBZ | Jefferson | 29 min |
| Sep 22, 4:25 PM EDT | Special Weather Statement | PBZ | Jefferson | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2021Severe Thunderstorm Warnings in West Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.